Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 21, NWS New Orleans, LA

February 22, 2013Hancock County, Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 22, 2013, 10:33 PM CST for Hancock County, Harrison County, Jackson County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2013, 10:33 PM CST (04:33 UTC)
Expired
Feb 22, 2013, 11:15 PM CST
In force
42 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Hancock County, MS, Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS54 KLIX 230433
SVRLIX
MSC045-047-059-230515-
/O.NEW.KLIX.SV.W.0021.130223T0433Z-130223T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1033 PM CST FRI FEB 22 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF DIAMONDHEAD...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHWESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 1115 PM CST

* AT 1029 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KILN...OR 7 MILES WEST OF DIAMONDHEAD...AND
  MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYMAN BY 1055 PM CST...
  SAUCIER BY 1100 PM CST...
  SAUCIER BY 1105 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3060 8881 3032 8949 3048 8959 3068 8918
      3068 8889 3071 8889 3072 8888
TIME...MOT...LOC 0433Z 242DEG 39KT 3044 8944

$$


24/RR
1 follow-up statement
857 
WWUS54 KLIX 230506
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 PM CST FRI FEB 22 2013

MSC045-047-059-230516-
/O.EXP.KLIX.SV.W.0021.000000T0000Z-130223T0515Z/
HANCOCK MS-JACKSON MS-HARRISON MS-
1106 PM CST FRI FEB 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HARRISON...
NORTHWESTERN JACKSON AND NORTHERN HANCOCK COUNTIES WILL EXPIRE AT
1115 PM CST...

LAT...LON 3060 8881 3032 8949 3048 8959 3068 8918
      3068 8889 3071 8889 3072 8888
TIME...MOT...LOC 0506Z 238DEG 38KT 3064 8910

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 6:53 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Feb 22, 6:53 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
653 PM CST FRI FEB 22 2013

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THIS EVENING FLIGHT. THE SKY WAS OVERCAST AT
RELEASE WITH A LAYER OF STRATOCUMULUS LOCATED JUST BELOW 2K FEET.
THE WINDS WERE LIGHT AND VARIABLE AT THE SURFACE. A MOIST PROFILE
IS IN PLACE. THE PROFILE WAS SATURATED FROM 018K FEET THROUGH 055K
FEET. THE PW VALUE IS AT 1.59 INCHES. THE FREEZING LEVEL IS NEAR
13K FEET. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 5K FEET
ARE FROM THE SOUTHEAST AT 17KTS. FROM 5K TO 10K FEET THE WINDS
VEER AND ARE FROM THE SOUTH-SOUTHWEST AT 40KTS. THE WINDS ARE
50KTS OR GREATER ABOVE 15K FEET FROM THE SOUTHWEST.

&&

.PREV DISCUSSION... /ISSUED 347 PM CST FRI FEB 22 2013/

SHORT TERM...
ACTIVE WEATHER DAY CONTINUES ACROSS THE AREA TODAY. WATER VAPOR
IMAGERY SHOW A WIDE SWATH OF MOISTURE STREAMING IN FROM SUBTROPICAL
JET INITIATING IN THE PACIFIC AN STREAMING ACROSS LOUISIANA INTO THE
APPALACHIAN MOUNTAINS. CLOSER TO HOME...COLD FRONT HAS SAGGED
SOUTHWARD TODAY MOVING FROM NEAR NEW ORLEANS THIS MORNING TO AROUND
BOOTHVILLE AT ITS LATEST LOCATION. COVERAGE HAS VARIED TODAY WITH
SCATTERED TO NUMEROUS SHOWERS A FEW STRONG THUNDERSTORMS IMPACTING
THE AREA. ALTHOUGH A FEW STORMS HAVE BEEN ROTATING...THEY ARE ALL
ELEVATED MEANING TOR PROB IS NEAR NIL. ON THE OTHER HAND...A WET
BULB ZERO OF NEAR 8KFT ON THIS MORNING/S SOUNDING SUGGESTS
PROBABILITY HAIL IS QUITE HIGH WITH ANY STRONGER STORMS.

LATEST TRENDS AS WELL AS LOCAL AND NATIONAL MESO MODELS SUGGEST
THERE WILL BE A LULL IN ACTIVITY LATER THIS AFTN AND THIS EVENING
WITH JUST A FEW SHOWERS MOVING ACROSS THE AREA. HEAVIER RAINFALL
WITH A FEW THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL LA AND SOUTH
CENTRAL MS TONIGHT AND TRACK SE OVER THE AREA THROUGH THE EARLY
MORNING HOURS AS UPPER TROUGH PUSHES BOUNDARY FURTHER SOUTH.

LONG TERM...
WEAK UPPER TROUGH WILL STRUGGLE TO KEEP RAINFALL OFFSHORE. LOWER HALF
OF THE CWA FROM AROUND HOUMA TO  SLIDELL AND SOUTHWARD WILL LIKELY
STILL BE IMPACTED BY SHOWERS AND STORMS ON SATURDAY. HAVE DROPPED
POPS FROM NORTHWESTERN AREAS DURING THAT SAME TIME FRAME. SATURDAY
NIGHT AND SUNDAY SHOULD REMAIN DRY WITH MOISTURE FURTHER OFFSHORE.

RAIN CHANCES WILL BEGIN INCREASING ALONG THE LOUISIANA COAST AS THE
BOUNDARY BEGINS TO RETROGRADE BACK NORTHWARD ACROSS THE CWA SUNDAY.
THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SUNDAY NIGHT INTO
MONDAY MORNING. MOISTURE WILL BE SURGING NORTHWARD WITH MID 60
DEWPOINTS COMING BACK INTO THE CWA AS SURFACE LOW COMES OUT OF THE
GULF AND DEVELOPS RIGHT OVER THE CWA. MODEL SOUNDINGS INDICATE
UNINHIBITED ENVIRONMENT WITH WELL OVER 1000J/K ALL MORNING LONG OVER
SE LA AND COASTAL MS. SPEED SHEAR IS NOT TOO IMPRESSIVE. DIRECTIONAL
SHEAR WILL BE MORE DEPENDENT ON IF THE SFC LOW DEVELOPS SLIGHTLY
FURTHER WEST TO ALLOW FOR MORE BACKING AT THE SFC ALLOWING FOR MORE
DIRECTIONAL SHEAR. AS IT STANDS NOW THOUGH...WILL BE A HAIL AND
DAMAGING WIND EVENT IF SEVERE WEATHER DOES IN FACT OCCUR.

DEEP UPPER TROUGH AND ASSOCIATED STRONG COLD FRONT WILL SWEEP
THROUGH MONDAY AFTN TO FINALLY CLEAR US OUT. WILL REMAIN DRY FOR THE
REST OF NEXT WEEK AS THE AREA REMAINS UNDER NORTHERLY FLOW. MODELS
STILL INDICATING A VERY SUBSTANTIAL AND AMPLIFIED TROUGH OVER THE
EASTERN HALF OF THE COUNTRY LATE IN THE WEEK. HAVE ALREADY STARTED
TRENDING TEMPS DOWN WILL LIKELY NEED TO CONTINUE TO DO SO IN
SUBSEQUENT PACKAGES. ONE POSSIBLE HINDRANCE OF SUCH A COLD SPELL
WOULD SIMPLY BE LACK OF EXTREMELY COLD AIR CURRENTLY OVER CANADA. NO
NEGATIVE TEMPS UNTIL YOU REACH NORTHERN ALASKA LATITUDE.

MEFFER

MARINE...
COLD FRONT HAS SAGGED SOUTH TODAY AND IS CURRELTY LOCATED ALONG THE
OFFSHORE WATERS. SOUTHERLY WINDS TO THE SOUTHEAST OF THE FRONTAL
BOUNDARY HAVE RISEN BACK INTO THE 15 TO 20 KNOTS RANGE THIS AFTN
WITH SEAS UP TO 6 FEET OFFSHORE. HAVE ISSUED A SMALL CRAFT EXERCISE
CAUTION HEADLINE FOR THIS AFTN MOSTLY FOR OUTER OFFSHORE WATERS. THE
FRONT IS EXPECTED TO FINALLY GET A PUSH THROUGH THE REMAINING WATERS
LATE TONIGHT AND SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE
LOWER MISSISSIPPI VALLEY. SHOWERS AND THUNDERSTORMS...SOME PRODUCING
STRONG WIND GUSTS...ARE EXPECTED IN ADVANCE OF THE COLD FRONT
THROUGH TONIGHT.

YET ANOTHER POTENT UPPER LEVEL DISTURBANCE SHOULD DRAW THE FRONTAL
BOUNDARY BACK NORTH AS A WARM FRONT LATE SUNDAY OR SUNDAY
NIGHT...THEN ANOTHER COLD FRONT SHOULD FINALLY SWEEP THROUGH ON
MONDAY. STRONGER WINDS AND ELEVATED SEA CONDITIONS ARE LIKELY AGAIN
WITH THIS SYSTEM.

MEFFER

AVIATION...BIGGEST AVIATION ISSUE IS LOW CIGS AND CONVECTION AGAIN.
LOW CIGS SHOULD OCCUR EVERYWHERE AND ALL TERMINALS WILL LIKELY DROP
TO IFR STATUS B/T 0-6Z. IFR CIGS WILL START TO IMPROVE AFTER SUNRISE
BUT CIGS WILL STILL RANGE FROM 1200-1800 THROUGH TOMORROW MORNING.
CONVECTION WILL CONTINUE TO OCCUR OFF AND ON OVER MUCH OF THE AREA
WITH THE MOST LIKELY AREA SEEING QUITE A BIT OF SHRA AND EMBEDDED
TSRA OVERNIGHT AND TOMORROW MORNING. /CAB/

DECISION SUPPORT...

DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             MONITORING SEVERE WEATHER

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  50  66  41  68 /  60  10  10  20
BTR  53  69  45  70 /  60  10  10  20
ASD  56  68  45  71 /  80  30  10  20
MSY  57  68  50  70 /  80  30  10  30
GPT  59  68  47  69 /  90  40  10  20
PQL  61  69  46  71 /  80  50  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Feb 22, 10:33 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1033 PM CST FRI FEB 22 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-231645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1033 PM CST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT AS A
FRONTAL BOUNDARY LINGERS OVER THE REGION. A FEW OF THESE
THUNDERSTORMS COULD BECOME STRONG TO SEVERE...PRODUCING BRIEF HEAVY
DOWNPOURS...STRONG GUSTY WINDS...AND HAIL.

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH NOON ON SATURDAY. METRO NEW
ORLEANS...THE FLORIDA PARISHES...RIVER PARISHES...AND COASTAL
MISSISSIPPI ARE ALL INCLUDED IN THIS WATCH. SEVERAL BANDS OF
THUNDERSTORMS WILL TRAIN OVER THE SAME AREA THROUGH THE OVERNIGHT
HOURS. HEAVY RAINFALL FROM THESE THUNDERSTORMS...COMBINED WITH
ALREADY SATURATED SOILS...COULD LEAD TO FLASH FLOODING.

A FEW RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER AREA OF LOW PRESSURE WILL BRING A WARM FRONT THROUGH THE
AREA ON SUNDAY...BEFORE A COLD FRONT MOVES THROUGH THE AREA
SUNDAY NIGHT OR MONDAY MORNING. A FEW THUNDERSTORMS COULD BECOME
STRONG TO SEVERE AS THIS SYSTEM MOVES THROUGH THE AREA. THERE IS
STILL SOME UNCERTAINTY CONCERNING THE TIMING OF THIS SYSTEM...AND
LATER FORECASTS WILL CONTINUE TO REFINE THE DETAILS.

PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING
FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH SATURDAY...
BUT MAY BE NEEDED SUNDAY NIGHT AND MONDAY.

32

In the hours before

Local storm report, Feb 22, 9:45 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     LIGHTNING        GRAMERCY                30.06N 90.70W
02/22/2013                   ST. JAMES          LA   LAW ENFORCEMENT

            LIGHTNING STRIKE CAUSED A POWER OUTAGE IN GRAMERCY

&&

PGRIGSBY
Local storm report, Feb 22, 9:54 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             BOGALUSA                30.78N 89.86W
02/22/2013  E1.00 INCH       WASHINGTON         LA   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZED HAIL IN THE CITY OF
            BOGALUSA.

&&

JS
Local storm report, Feb 22, 10:17 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     LIGHTNING        GRAMERCY                30.06N 90.70W
02/22/2013                   ST. JAMES          LA   LAW ENFORCEMENT

            LIGHTNING STRIKE CAUSED A POWER OUTAGE IN GRAMERCY

0915 PM     LIGHTNING        8 WNW FOLSOM            30.68N 90.32W
02/22/2013                   TANGIPAHOA         LA   911 CALL CENTER

            LIGHTNING STRIKE TO ONE HOME IN THE LORANGER AREA.

0920 PM     TSTM WND DMG     3 S FOLSOM              30.59N 90.20W
02/22/2013                   ST. TAMMANY        LA   LAW ENFORCEMENT

            WIDESPREAD POWER LINE AND TREE DAMAGE REPORTED FROM
            BENNETT BRIDGE ROAD TO BUSH-FOLSOM ROAD AREA. TIME
            ESTIMATED FROM RADAR.

0948 PM     HAIL             BOGALUSA                30.78N 89.86W
02/22/2013  E1.00 INCH       WASHINGTON         LA   TRAINED SPOTTER

            SPOTTER REPORTS QUARTER SIZED HAIL IN THE CITY OF
            BOGALUSA.

0955 PM     HAIL             LACOMBE                 30.31N 89.93W
02/22/2013  E1.75 INCH       ST. TAMMANY        LA   LAW ENFORCEMENT

0958 PM     HAIL             LACOMBE                 30.31N 89.93W
02/22/2013  E0.88 INCH       ST. TAMMANY        LA   BROADCAST MEDIA

1007 PM     HAIL             3 NNW PEARL RIVER       30.41N 89.77W
02/22/2013  E1.00 INCH       ST. TAMMANY        LA   AMATEUR RADIO

            REPORT FROM THE HICKORY AREA.

&&

PGRIGSBY
Local storm report, Feb 22, 10:18 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             PEARL RIVER             30.37N 89.75W
02/22/2013  E0.25 INCH       ST. TAMMANY        LA   FIRE DEPT/RESCUE

            DUTY FIRE FIGHTERS REPORT PEA SIZED HAIL ON THE CORNER OF
            HWY 3081 AND MCQUEEN RD.

&&

JS
Local storm report, Feb 22, 10:20 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1020 PM CST FRI FEB 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             POPLARVILLE             30.84N 89.53W
02/22/2013  E0.75 INCH       PEARL RIVER        MS   AMATEUR RADIO

&&

PGRIGSBY
Special weather statement, Feb 22, 10:26 PM CST, 7 minutes before
MSZ081-082-230530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 PM CST FRI FEB 22 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 1024 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHWEST OF DIAMONDHEAD...OR
ABOUT 16 MILES NORTHWEST OF PASS CHRISTIAN...MOVING NORTHEAST AT 45
MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  LYMAN BY 1050 PM...
  SAUCIER BY 1055 PM...

THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL
SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:42 PM CSTSevere Thunderstorm WarningLIXPearl River48 min
Feb 22, 9:54 PM CSTSevere Thunderstorm WarningLIXHancock, Pearl River36 min
Feb 22, 10:39 PM CSTFlash Flood WatchLIXPearl River, Pike, Walthall7 hr
Feb 22, 10:42 PM CSTSevere Thunderstorm WarningLIXHancock33 min
Feb 23, 9:31 AM CSTRiver Flood WarningLIXPearl River4 days
Feb 23, 9:31 AM CSTRiver Flood WarningLIXPearl River4 days
Feb 23, 10:23 AM CSTRiver Flood WarningLIXHarrison4 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.